Alert archive / California / Wind Advisories in 2008
Wind Advisory 166, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 20, 2008, 9:37 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 9:37 AM PST (17:37 UTC)
- Expired
- Feb 20, 2008, 6:18 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 201737 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 937 AM PST WED FEB 20 2008 CAZ059-210100- /O.NEW.KLOX.WI.Y.0166.080220T1737Z-080221T0500Z/ ANTELOPE VALLEY- 937 AM PST WED FEB 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH ARE EXPECTED TODAY. THE STRONGEST WINDS WILL BE IN THE FOOTHILLS AND WEST VALLEY...INCLUDING THE LAKE PALMDALE AND POPPY PARK AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
1 follow-up statement
000 WWUS76 KLOX 210218 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 618 PM PST WED FEB 20 2008 ...WINDS HAVE DIMINISHED IN THE ANTELOPE VALLEY... .WINDS HAVE DIMINISHED...ALTHOUGH LOCAL GUSTY WEST WINDS WILL PERSIST THROUGH THE EVENING. WINDS WILL REMAIN BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. CAZ059-210330- /O.CAN.KLOX.WI.Y.0166.000000T0000Z-080221T0500Z/ ANTELOPE VALLEY- 618 PM PST WED FEB 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY LEVELS THIS EVENING. LOCAL GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL PERSIST THROUGH THE EVENING THEN DIMINISH OVERNIGHT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 9:30 AM PST, 7 minutes earlier.
Area forecast discussion, Feb 20, 9:30 AM PST, 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PST WED FEB 20 2008 .SHORT TERM... WEAK FRONTAL BAND BROUGHT LIGHT TO LOCALLY MODERATE RAIN TO MUCH OF THE FORECAST AREA OVERNIGHT AND EARLY THIS MORNING. THE FRONT IS CURRENTLY POSITIONED ACROSS EASTERN LOS ANGELES COUNTY EXTENDING SOUTH AND EAST INTO ORANGE AND SOUTHWEST SAN BERNARDINO COUNTIES. A COLD UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY CENTERED JUST EAST OF SAN FRANCISCO...IS EXPECTED TO TRACK SOUTH AND EAST ACROSS THE STATE DURING THE DAY. THIS SYSTEM WILL BRING SOME ADDITIONAL COLD AIR AND SLIGHT INSTABILITY TO THE REGION TODAY...MAINTAINING A THREAT OF SHOWERS. AT THIS TIME...BEST THREAT OF SHOWERS TODAY APPEARS TO BE LOS ANGELES COUNTY...SO HAVE SKEWED HIGHER POPS FOR THOSE AREAS IN MORNING UPDATE. WHILE THERE IS SOME COLDER AIR ALOFT MOVING INTO REGION TODAY...IT APPEARS THAT BEST INSTABILITY WILL STAY TO OUR NORTH...SO NO MENTION OF TSTMS AT THE MOMENT. BUT COULD NOT RULE OUT BRIEF HEAVY SHOWERS OR EVEN SOME ISOLATED SMALL HAIL REPORTS. HAVE ALSO INCLUDED MENTION OF SNOW LEVEL AROUND 4000 FEET TODAY ACROSS SBA COUNTY MOUNTAINS...RANGING TO AROUND 5000 FEET ACROSS LA COUNTY...WHERE THERE COULD BE A COUPLE INCHES OF ACCUMULATION. WITH THIS SYSTEM...THERE WILL BE INCREASING ONSHORE FLOW AS WELL AS SOME UPPER LEVEL SUPPORT AND COLD AIR ADVECTION. WITH THIS IN MIND...WOULD EXPECT MOST AREAS TO SEE 15 TO 25 MPH WINDS THIS AFTERNOON...WITH STRONGER WINDS IN THE MOUNTAINS AND DESERTS. HAVE INCLUDED A WIND ADVISORY IN MORNING UDPATE FOR THE ANTELOPE VALLEY... WHERE SOME LOCAL WIND GUSTS OVER 45 MPH CAN BE EXPECTED TODAY. *** FROM PREVIOUS DISCUSSION *** THE BAREST OF RIDGES MOVES IN TONIGHT AND SKIES SHOULD CLEAR NICELY. TEMPS WILL COOL OFF WITH THE CLEARER SKIES THE WINDS WILL SUBSIDE BY MIDNIGHT AS THE PRESSURE GRADS RELAX. ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE AREA THURSDAY THE CENTRAL COAST WILL HAVE THE BEST CHANCE OF RAIN IN THE AFTERNOON AND THEN AREAS SOUTH OF POINT CONCEPTION WILL SEE THE BEST CHC IN THE AFTERNOON. THIS DOES NOT LOOK TOO IMPRESSIVE AND RAINFALL AMOUNTS WILL LIKELY BE BETWEEN A QUARTER AND A HALF INCH OF RAIN. CONFIDENCE IN THE FORECAST DETERIORATES FRIDAY WITH ALL MDLS GOING THEIR SEPARATE WAYS. FAVORED THE WETTER EC SOLN AND FORECAST HAS DECENT POPS. GFS AND ESP NAM ARE MUCH DRIER SO CONFIDENCE IS RATHER LOW. AS WITH ALL THIS WEEKS STORMS QPF AMOUNTS DO NOT LOOK TO BE IMPRESSIVE OR THREATENING. .LONG TERM... MDLS CONTINUE TO DISAGREE OVER THE WEEKEND. AGAIN FAVORED THE WETTER EC WHICH HAS A BETTER TRACK RECORD OF LATE. THE GFS PULLS THE SYSTEMS FURTHER NORTH WHICH WOULD RESULT IN ALMOST NO RAIN. THERE IS ACTUALLY FAIRLY GOOD AGREEMENT FOR EARLY NEXT WEEK WITH A RIDGE FORECAST TO BUILD IN AND SOME OFFSHORE LOW LEVEL FLOW DEVELOPING. THIS WILL LIKELY RESULT IN MOSTLY CLEAR SKIES AND A NICE JUMP IN TEMPS. && .AVIATION... 20/1200Z A WEAK FRONTAL SYSTEM WILL MOVE FROM VENTURA COUNTY INTO L.A. COUNTY THIS MORNING BRINGING WITH IT CLOUDY SKIES AND LIGHT RAIN SHOWERS. SKIES WILL SLOWLY CLEAR DURING THE DAY ALTHOUGH A SLIGHT CHANCE OF SHOWERS WILL PERSIST. MODERATE WEST WINDS WILL AFFECT THE AREA DURING THE AFTERNOON AND EVENING...STRONGEST IN THE ANTELOPE VALLEY. KLAX AND KBUR...GOOD CONFIDENCE IN TAFS WITH MOSTLY CHANGE GROUPS LIKELY TO OCCUR WITHIN AN HOUR OF FORECAST. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && GOMBERG/RORKE
Hazardous weather outlook, Feb 20, 9:37 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 937 AM PST WED FEB 20 2008 CAZ034>041-044>047-051>054-059-087-088-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 937 AM PST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WEST WINDS ARE EXPECTED IN THE ANTELOPE VALLEY TODAY. OTHERWISE...SCATTERED LIGHT SHOWERS WILL TAPER OFF TONIGHT WITH THE SNOW LEVEL AROUND 5000 FEET. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A LARGE STORM SYSTEM IN THE EASTERN PACIFIC WILL SEND A FEW IMPULSES INTO THE WEST COAST THURSDAY THROUGH SUNDAY. ALTHOUGH THE EXACT DETAILS STILL REMAIN UNCLEAR AT THIS TIME...THERE IS A POTENTIALFOR HEAVY RAINFALL TOTALS ACROSS THE AREA. THE BEST THREAT FOR SIGNIFICANT RAIN APPEARS TO BE THURSDAY NIGHT INTO FRIDAY...AND SATURDAY AFTERNOON INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.